California, 2011Wildfire in California, August 27 to 30, 2011
August 27 to 30, 2011 · NWS SGX · 1 event in 1 county or zone
The Oasis fire started around 1244 PST on August 27 off Oasis Road south of Highway 138 and Pinion Hills, near the LA/San Bernardino County line. The fire, sparked by lightning from a nearby thunderstorm, burned though a total of 355 acres before it was finally contained around 1730 PST on the 30th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Oasis fire started around 1244 PST on August 27 off Oasis Road south of Highway 138 and Pinion Hills, near the LA/San Bernardino County line. The fire, sparked by lightning from a nearby thunderstorm, burned though a total of 355 acres before it was finally contained around 1730 PST on the 30th. Three firefighters were treated for minor injuries while fighting the blaze. No damage was reported with this fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 27, 8:25 AM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Aug 27, 8:25 AM PST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 AM PDT SAT AUG 27 2011
.SYNOPSIS...
HOT CONDITIONS WILL CONTINUE ACROSS THE REGION THIS WEEKEND.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE OVER THE
MOUNTAINS AND DESERTS THIS AFTERNOON. A TROUGH OF LOW PRESSURE WILL
DIG OVER THE WEST EARLY NEXT WEEK...WITH COOLER CONDITIONS
PREVAILING AND A DEEPER MARINE LAYER DEVELOPING.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONDITIONS TO SHOW A STRONG RIDGE OF HIGH
PRESSURE OVER THE FOUR CORNERS REGION THIS MORNING...WITH AN UPPER
LEVEL LOW LIFTING ACROSS NORTHERN CALIFORNIA. AS A RESULT...HOT
CONDITIONS WILL PREVAIL ONCE AGAIN. AT THIS TIME...TEMPERATURES ARE
PRIMARILY RUNNING A FEW DEGREES WARMER THIS MORNING...AND EXPECT
TEMPERATURES TO BE SIMILAR TO OR EVEN SLIGHTLY WARMER TODAY AS
COMPARED TO YESTERDAY. SUBTROPICAL MOISTURE ALSO CONTINUES TO
SPREAD ACROSS THE REGION...AND LOOKING OUT THE WINDOW...SOME
ALTOCUMULUS CASTELLANUS CLOUDS ARE DRIFTING OVER THE REGION. THESE
ACCAS CLOUDS ARE INDICATING OF MID MOISTURE AND INSTABILITY. THE
12Z KNKX SOUNDING ALSO SHOWS PW VALUES UP TO 1.71 INCHES...AND
FORECASTING QUITE A BIT OF INSTABILITY FOR THIS AFTERNOON.
THEREFORE...EXPECT ANOTHER ROUND OF AFTERNOON AND EARLY EVENING
SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS TODAY.
THERE MAY EVEN BE A STRAY STORM OVER THE INLAND EMPIRE. AT THIS
TIME...THE MAIN THREAT FROM THESE THUNDERSTORMS LOOKS TO BE HEAVY
RAIN AND SOME LOCALIZED FLOODING...SIMILAR TO YESTERDAY. WILL NEED
TO WATCH THESE STORMS CLOSELY THOUGH THIS AFTERNOON.
OTHERWISE...JUST ISSUING A QUICK UPDATE THIS MORNING TO REFLECT
CURRENT THINKING ON TEMPS.
THESE HOT CONDITIONS WILL CONTINUE THROUGH SUNDAY...BEFORE COOLER
WEATHER DEVELOPS NEXT WEEK. AT THIS TIME...THERE STILL LOOKS LIKE
THERE MAY BE SOME POTENTIAL FOR SHOWERS AND THUNDERSTORMS
TOMORROW...SO WILL NEED TO TAKE A CLOSER LOOK AT THAT FOR THIS
AFTERNOONS FORECAST. OTHERWISE...EXPECT DRY AND COOLER CONDITIONS
TO DEVELOP STARTING MONDAY...AS A TROUGH OF LOW PRESSURE DIGS ALONG
THE WEST COAST...WITH THE MARINE LAYER RETURNING AND DEEPENING FOR
LATE IN THE WEEK.
&&
.AVIATION...
271530Z...COAST/VALLEYS...GENERALLY VFR THROUGH SUNDAY MORNING WITH
SCT-BKN CLOUDS AOA 12000 FEET.
MOUNTAINS/DESERTS...SCT-BKN CLOUDS AOA 12000 FEET...EXCEPT 20Z-01Z
WHEN SCT TSRA ARE POSSIBLE WITH BASES 8000 FEET AND ISOLD TOPS TO
40000 FEET.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...PALMER
AVIATION/MARINE...MM
NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 27, 2:00 AM PST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PDT SAT AUG 27 2011
CAZ042-043-048-050-055>058-060>062-280100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
300 AM PDT SAT AUG 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH EARLY
EVENING FOR THE MOUNTAINS...DESERTS...AND INLAND VALLEYS. THE FLASH
FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.
FOR INLAND AREAS...IT WILL BE HOT AND HUMID THIS AFTERNOON. AVOID
STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU HAVE TO BE
OUTSIDE...DRINK PLENTY OF NON-ALCOHOLIC...NON-CAFFEINATED FLUIDS.
WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING. WEAR A HAT TO SHIELD
YOURSELF FROM THE SUN...AND USE SUN SCREEN TO REDUCE POSSIBLE
SUNBURN. TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE.
NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY.
THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FOR SUNDAY...CONTINUED HOT AND HUMID FOR INLAND AREAS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.
MARTIN
In the hours before
Special weather statement, Aug 27, 11:30 AM PST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1230 PM PDT SAT AUG 27 2011
CAZ048-056-272030-
RIVERSIDE COUNTY MOUNTAINS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS -THE INLAND EMPIRE-
1230 PM PDT SAT AUG 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RIVERSIDE COUNTY UNTIL
130 PM PDT...
AT 1221 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF ANZA...OR 19 MILES SOUTHEAST OF
HEMET...MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. STRONG WINDS CAN CAUSE DAMAGE TO
POWERLINES AND OBJECTS NOT SECURED. THIS STORM IS ALSO CAPABLE OF
PRODUCING BRIEF HEAVY RAIN...AND SOME LOCALIZED FLOODING.
AREAS AFFECTED BY THIS STORM INCLUDE...LAKE HEMET.
LAT...LON 3371 11698 3375 11666 3345 11666 3343 11688
TIME...MOT...LOC 1929Z 166DEG 8KT 3354 11679
PALMER
Wildfire, San Bernardino County Mountains
- When
- August 27, 12:44 PM PST to August 30, 5:30 PM PST
- Where
- San Bernardino County Mountains forecast zone
- Injuries
- 3 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Tropical Storm in New Jersey, August 27 to 31, 20117 deaths · $797 million · EF0 · 67 events
- High Wind and Strong Wind in North Carolina, August 27, 20113 deaths · $76 million · 54 kt wind · 21 events
- Tropical Storm and Storm Surge in Pennsylvania, August 27 to 30, 20113 deaths · $7.0 million · 32 events
- Tropical Storm in Virginia, August 27 to 28, 20112 deaths · $29 million · 18 events
- Flooding and Heavy Rain in New Jersey, August 27 to 28, 20113 deaths · 13 events
- Tornado and Tropical Storm in Delaware, August 27 to 30, 20112 deaths · EF1 · 15 events
- Flooding in New York, August 27 to 29, 20112 deaths · 1 injured · 24 events
- Tropical Storm in Virginia, August 27 to 28, 20111 death · $29 million · 7 events
- Tropical Storm and Flash Flooding in Maryland, August 27 to 28, 20111 death · $4.1 million · 15 events
- Tropical Storm in North Carolina, August 27 to 28, 2011$41 million · 6 events
- High Surf in Florida, August 27, 20111 death · 1 event
- Tropical Storm in Virginia, August 27 to 28, 20111 injured · $10 million · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 340277.